MAUDE Adverse Event Report: CORCYM CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA19
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code Aortic Valve Stenosis (1717)
Date of Event 06/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer is following up for additional information and awaiting the return of the explanted valve.A follow-up report will be submitted upon availability of new, relevant details.
 
Event or Problem Description
The manufacturer was notified of an early explant involving a crown prt biological aortic heart valve (unknown size and serial #) which was implanted in a juvenile patient.As reported, the prosthesis was explanted after about 12 months due to aortic stenosis.According to the information received, the valve was fully calcified.This prosthesis was replaced with a carbomedics standard mechanical aortic valve size 21.No further information has been provided at this time and the explanted valve will be returned for investigation.
 
Event or Problem Description
The manufacturer was notified of an early explant involving a crown prt biological aortic heart valve which was implanted in a juvenile patient.As reported, the prosthesis was explanted after about 12 months due to aortic stenosis.According to the information received, the valve was fully calcified.As further reported, postoperative anticoagulation was administered for 3 months (warfarin, inr ~2.0), then discontinued.The patient presented 10 months after implant with dyspnoea and chest pain due to severe aortic stenosis and bilateral pleural effusion.The initial treatment included medical therapy and bilateral pleural drainage.Reportedly, the device was eventually explanted and replaced with a carbomedics standard valve size 21mm.Aortic root enlargement (yang procedure) was performed during the re-do surgery.Intraoperative findings showed that the explanted valve was severely calcified with pannus formation and multiple calcific nodules.Valve leaflets were rigid and completely non-elastic.Based on the information received, lvef improved from 25% to 50% on postoperative day 1, and to 60% by day 20.
 
Additional Manufacturer Narrative
Corrected sections: a3a, h8.Updated sections: b4, b5, d4, g3, g6, h2, h4, h6.The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.Additional information was received as indicated in section b5.A follow-up report will be submitted upon receipt of the device and completion of its investigation.
 
Additional Manufacturer Narrative
Updated sections b4, d9, g3, g6, h2, h3, h6, h11.The returned valve was received in the explant kit¿s plastic jar filled with unknown liquid but in good storage condition.Overall, the returned prosthesis showed extensive calcification.Following decontamination, visual inspection of the valve revealed stiff leaflets with calcific nodules at the commissures.No significant pannus formation was observed on the prosthesis.The prosthesis¿ cuff was found to be intact.X-ray imaging confirmed widespread calcification of the leaflets, with a pronounced presence at the commissures, involving both intrinsic and extrinsic deposits.Based on the results of the manufacturer's evaluation, it is reasonable to conclude that the reported degeneration should be attributed to the patient's young age at the time of implantation.This is consistent with the prosthesis¿ instructions for use (ifu), which caution that individuals aged 55 and under may have a higher tendency toward bioprosthetic valve calcification.It also aligns with current clinical guidelines and literature, which advise against the use of bioprosthetic valves in younger patients due to their increased risk of early structural deterioration.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby V5J 5 M1
CA   V5J 5M1
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key22370559
Report Number3004478276-2025-00151
Device Sequence Number17240605
Product Code LWR
UDI-Device Identifier00896208000504
UDI-Public(01)00896208000504(240)CNA19(17)270531
Combination Product (Y/N)N
Initial Reporter CountryAJ
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCNA19
Device Catalogue NumberCNA19
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer07/03/2025
09/11/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date08/01/2025
10/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age14 YR
Patient SexMale
Patient Weight45 KG